Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 226, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2016, 2:50 PM EDT for Gadsden County, Leon County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2016, 2:50 PM EDT (18:50 UTC)
- Expired
- Jul 15, 2016, 3:06 PM EDT
- In force
- 16 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:59 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 15, 1:59 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 159 PM EDT FRI JUL 15 2016 .AVIATION [Through 18Z Saturday]... Scattered thunderstorms will continue moving north today, affecting primarily the TLH/VLD/ABY terminals. Conditions may drop to IFR levels at times in these storms. After 01z, expect storms to diminish considerably. With all the storm activity near the TLH/VLD/ABY terminals today, anticipate MVFR/IFR vsbys possible before sunrise at these sites. Any restrictions should end by 13z with VFR conditions expected thereafter. && .PREV DISCUSSION [937 AM EDT]... .NEAR TERM [Through Today]... It's been fairly active with numerous showers and thunderstorms in Apalachee Bay this morning. Though as of 1330z, much of this activity had diminished in intensity. Morning surface analysis shows our region on the western edge of the Western Atlantic ridge, with southerly flow in place. The 12z sounding shows about 10kt of southerly flow up through at least 400 mb. The airmass is fairly moist, with a precipitable water of 1.73 inches. A modified sounding of 95/71 shows about 3100 J/kg of SBCAPE. Hi-res guidance suggests thunderstorms will develop around Apalachee Bay by early afternoon, with additional development likely further inland. This is currently well depicted in the inherited forecast, so no significant adjustments are needed at this time. .SHORT TERM [Tonight Through Sunday]... The local area will reside under the western periphery of deep layer ridging on Saturday with a shortwave axis running through the Ohio and Tennessee Valleys, into the Southeast. South- southeasterly steering flow will result in one of our wetter seabreeze patterns on, with the highest PoPs across north Florida, gradually decreasing through AL and GA. There is the possibility of some late arriving storms across southeast Alabama in the evening. These storms will have moved southeast off of the aforementioned trough axis, though a deformation zone will likely keep any organized convection from moving completely through the Tri-State region. The seabreeze pattern will remain largely unchanged on Sunday, though with the trough axis moving eastward, outflow from storms northeast of the region may result in a greater than normal chance of storms across south-central Georgia late Sunday afternoon. Afternoon high are expected to be in the low to mid 90s on Saturday, climbing into the middle an upper 90s on Sunday as heights begin to increase. An isolated strong to severe storm will remain possible, though widespread severe weather is not expected. .LONG TERM [Sunday Night Through Friday]... As flow becomes more easterly on Monday and Tuesday, expect the seabreeze to be a little less active and confined mainly to north Florida (and south of I-10). Tuesday night could get interesting as a trough moves into the Mid-Atlantic and steering flow shifts to a more northerly direction. This pattern could support an MCS moving through the region overnight, spawned from convection north of the area earlier in the day. Wednesday through Friday could transition us back to a wetter pattern as the aforementioned trough amplifies and backs into the Southeast. High temperatures are likely to start the period above average, and possibly come down to near average should the wet pattern play out. .MARINE... Light winds and low seas will prevail through the weekend. Early next week, nighttime surges (below cautionary levels) in winds and seas from east to west will be possible as winds turn easterly. The best chance for rain continues to be in the overnight hours. .FIRE WEATHER... A brief period of elevated dispersion values is possible this afternoon across portions of southwestern Georgia. Otherwise, no fire weather concerns as winds will remain light and RH values above critical thresholds. .HYDROLOGY... Scattered showers and thunderstorms are expected over the next several days, but no widespread heavy rainfall is forecast to develop. No flooding is anticipated. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 76 92 73 93 75 / 20 30 10 40 20 Panama City 79 88 77 89 78 / 30 30 10 30 10 Dothan 74 90 73 93 74 / 20 50 20 30 20 Albany 74 93 74 94 76 / 30 40 30 40 20 Valdosta 75 94 74 94 74 / 20 40 20 40 20 Cross City 75 92 74 94 74 / 20 30 20 30 20 Apalachicola 79 90 77 91 76 / 30 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Godsey SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Godsey MARINE...Harrigan FIRE WEATHER...Pullin HYDROLOGY...Moore
In the hours before
Special weather statement, Jul 15, 1:10 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
110 PM EDT FRI JUL 15 2016
FLZ014-114-151800-
INLAND GULF FL-COASTAL GULF FL-
110 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GULF COUNTY IN
NORTH FLORIDA UNTIL 200 PM EDT/100 PM CDT/...
AT 109 PM EDT/1209 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR PORT ST. JOE...MOVING NORTHEAST
AT 5 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HOWARD CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2973 8523 2989 8532 3002 8511 2992 8505
2990 8506 2988 8504 2983 8503 2982 8502
2981 8502 2979 8504 2978 8504 2979 8507
2977 8508 2978 8511 2975 8515
TIME...MOT...LOC 1709Z 242DEG 5KT 2985 8520
38-GODSEYSpecial weather statement, Jul 15, 1:12 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
112 PM EDT FRI JUL 15 2016
GAZ159-151745-
BROOKS GA-
112 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROOKS COUNTY
IN SOUTHWESTERN GEORGIA UNTIL 145 PM EDT...
AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF QUITMAN...MOVING NORTHEAST
AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
QUITMAN...DIXIE...BROOKS CO A/P...GROOVERVILLE...
EMPRESS AND PIDCOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3066 8371 3071 8375 3075 8374 3090 8360
3067 8345
TIME...MOT...LOC 1711Z 236DEG 16KT 3073 8366
38-GODSEYSpecial weather statement, Jul 15, 1:25 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
125 PM EDT FRI JUL 15 2016
GAZ160-161-151800-
LOWNDES GA-LANIER GA-
125 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANIER AND EASTERN
LOWNDES COUNTIES UNTIL 200 PM EDT...
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKE PARK...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...DASHER...STOCKTON...GREENWOOD...NAYLOR AND TWIN LAKES.
&&
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3080 8312 3079 8313
3065 8314 3072 8329 3098 8312 3097 8297
3087 8297
TIME...MOT...LOC 1725Z 211DEG 23KT 3075 8316
38-GODSEYSpecial weather statement, Jul 15, 1:53 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 153 PM EDT FRI JUL 15 2016 GAZ157-151845- GRADY GA- 153 PM EDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY COUNTY UNTIL 245 PM EDT... AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF WHIGHAM...OR 10 MILES SOUTHWEST OF CAIRO...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAIRO...WHIGHAM...RENO...NICKLEVILLE AND PRINCES STILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3078 8414 3074 8438 3088 8438 3097 8417 TIME...MOT...LOC 1752Z 251DEG 8KT 3078 8433 38-GODSEY
Special weather statement, Jul 15, 2:14 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 PM EDT FRI JUL 15 2016
GAZ142-143-151900-
EARLY GA-MILLER GA-
214 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EARLY AND
SOUTHWESTERN MILLER COUNTIES UNTIL 300 PM EDT...
AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF DONALSONVILLE. THIS STORM
WAS NEARLY STATIONARY.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JAKIN...ENTERPRISE...MAYHAW...KILLARNEY...SAFFOLD AND HOWARDS MILL.
&&
LAT...LON 3112 8478 3107 8487 3107 8502 3108 8503
3111 8503 3112 8506 3115 8506 3127 8495
TIME...MOT...LOC 1814Z 220DEG 4KT 3110 8498
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:02 PM EDT | Special Weather Statement | TAE | Liberty | 43 min |
| Jul 14, 8:31 PM EDT | Special Weather Statement | TAE | Liberty | 44 min |
| Jul 15, 7:38 AM EDT | Special Marine Warning | TAE | 67 min | |
| Jul 15, 8:15 AM EDT | Special Marine Warning | TAE | 60 min | |
| Jul 15, 8:29 AM EDT | Special Marine Warning | TAE | 61 min | |
| Jul 15, 1:10 PM EDT | Special Weather Statement | TAE | Gulf | 50 min |
| Jul 15, 3:10 PM EDT | Special Weather Statement | TAE | Wakulla | 35 min |
| Jul 15, 3:37 PM EDT | Special Weather Statement | TAE | Leon | 23 min |
| Jul 15, 7:03 PM EDT | Special Marine Warning | TAE | 57 min | |
| Jul 14, 8:35 PM EDT | Special Weather Statement | TAE | Miller | 40 min |
| Jul 15, 1:12 PM EDT | Special Weather Statement | TAE | Brooks | 33 min |
| Jul 15, 1:25 PM EDT | Special Weather Statement | TAE | Lowndes | 35 min |
| Jul 15, 1:53 PM EDT | Special Weather Statement | TAE | Grady | 52 min |
| Jul 15, 2:10 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 35 min |
| Jul 15, 2:14 PM EDT | Special Weather Statement | TAE | Early | 46 min |
| Jul 15, 3:54 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 21 min |
| Jul 15, 4:13 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 32 min |
| Jul 15, 7:07 PM EDT | Special Weather Statement | TAE | Dale | 23 min |
| Jul 15, 7:23 PM EDT | Special Weather Statement | TAE | Dale | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.